Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 104, NWS Mobile, AL

July 11, 2007Mobile County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jul 11, 2007, 6:42 PM CDT for Mobile County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2007, 6:42 PM CDT (23:42 UTC)
Expired
Jul 11, 2007, 7:30 PM CDT
In force
48 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Mobile County, AL

The radar

The Mobile radar (KMOB), 30 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1807 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1807 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 112342
SVRMOB
ALC097-120030-
/O.NEW.KMOB.SV.W.0104.070711T2342Z-070712T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
642 PM CDT WED JUL 11 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MOBILE COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 730 PM CDT

* AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  EARLVILLE...OR ABOUT 15 MILES SOUTHEAST OF LEAKESVILLE...AND MOVING
  SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GULFCREST BY 650 PM CDT...
  GEORGETOWN BY 700 PM CDT...
  CHUNCHULA BY 705 PM CDT...
  LOTT AND COLEMAN DAIRY RO BY 710 PM CDT...
  OAK GROVE AND SEMMES BY 715 PM CDT...
  KUSHLA BY 720 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3112 8834 3105 8844 3071 8841 3071 8803

$$
1 follow-up statement
000 
WWUS54 KMOB 120032
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
731 PM CDT WED JUL 11 2007

ALC097-120041-
/O.EXP.KMOB.SV.W.0104.000000T0000Z-070712T0030Z/
MOBILE AL-
731 PM CDT WED JUL 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MOBILE COUNTY 
WAS ALLOWED TO EXPIRE AT 730 PM CDT...

LAT...LON 3112 8834 3105 8844 3071 8841 3071 8803

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 4:15 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jul 11, 4:15 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
415 PM CDT WED JUL 11 2007

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...A WEAK FRONTAL BOUNDARY
DRIFTING SOUTH INTO THE FCST AREA TODAY WILL DRIFT TO NEAR THE COAST
AND BECOME NEARLY STATIONARY WHILE GRADUALLY DISSIPATING THROUGH THE
SHORT TERM PERIOD. EXPECT SCATTERED CONVECTION ASSOCIATED WITH THE
FRONTAL BOUNDARY TO PERSIST OVER MOST OF THE FCST AREA THROUGH THE
EARLY EVENING HOURS TONIGHT...THEN TAPER OFF BY LATE EVENING. DRIER
AIR WILL FILTER INTO NORTHERN SECTIONS OF THE FCST AREA...WITH
SLIGHTLY COOLER OVERNIGHT MIN TEMPS EXPECTED TOMORROW NIGHT OVER
INTERIOR ZONES. THIS WILL ALSO RESULT IN LOWER AFTERNOON RELATIVE
HUMIDITY VALUES OVER INTERIOR ZONES ON THURSDAY...WITH AFTERNOON
MINS IN THE LOWER 40 PERCENT RANGE. LOOKING FOR LOWER POPS FRIDAY
AND FRIDAY NIGHT AS MOST OF THE FCST AREA WILL BE IN THE WAKE OF THE
FRONT. FOLLOWED TREND OF PREVIOUS SHIFT AND KEPT OVERNIGHT MIN TEMPS
TONIGHT SLIGHTLY ABOVE GUIDANCE...BUT WE WENT WITH THE HIGHER TEMPS
THAT GUIDANCE IS NOW ADVERTISING FOR TOMORROW AS THE DRIER AIRMASS
SHOULD HEAT UP...THEN COOLER AS MENTIONED FOR THURSDAY NIGHT FOR
SAME REASONS. THE WET MICROBURST RISK FOR THE REMAINDER OF THE
AFTERNOON AND FOR THIS EVENING...MODERATE.  /12

&&

.LONG TERM (SATURDAY THROUGH NEXT WEDNESDAY)...NO CHANGES OF NOTE.
BROAD UPPER TROFFING STILL LOOKS TO BECOME ESTABLISHED JUST WEST OF
THE FCST AREA KEEPING THINGS UNSETTLED THROUGH THE PERIOD WITH A
CONTINUED CHANCE OF MAINLY DIURNAL SHRA/TSRA. TEMPS LOOK TO BE NEAR
NORMAL FOR THIS TIME OF THE YEAR. /12

&&

.MARINE...SURFACE TROUGH OFF TO THE NORTH WILL EASE OVER THE COASTAL
WATERS LATER TONIGHT...SENDING THE WINDS TO A MORE WEST TO NORTHWEST
DIRECTION WITH SPEED AROUND 10 TO 15 KNOTS. SLIGHTLY DRIER AIR ON
THE NORTHWEST FLOW SHOULD MAINTAIN THE WIND OVER THE MARINE AREA
THROUGH THE NIGHT. OTHERWISE...MAINLY A NORMAL SUMMER PATTERN WITH
THE WINDS...SEA BREEZE MAKING FOR AN ONSHORE LATE MORNING AFTERNOON
WIND NEAR SHORE AND A LIGHT NIGHT TIME OFFSHORE WIND OVER THE NEAR
SHORE WATERS AFTER TONIGHT. ANOTHER WEAK UPPER DISTURBANCE OVER THE
AREA EARLY THIS WEEKEND WITH AN ASSOCIATED WEAK SURFACE LOW SHOULD
PROVIDE A SLIGHTLY BETTER CHANCE OF SCATTERED THUNDERSTORMS THROUGH
THE DAY OVER THE MARINE AREA. SEAS THROUGH THE PERIOD GENERALLY 1 TO
3 FEET WITH WAVE HEIGHTS DIMINISHING TO A FOOT OR BY LATE WEEKEND AS
A WEAK HIGH PRESSURE DEVELOPS OVER THE NORTHERN GULF. /11

&&

.FIRE WEATHER...A WEAK TROUGH WILL BECOME STATIONARY NEAR THE COAST
TONIGHT AND THURSDAY. THIS WILL LOWER THE CHANCE OF PRECIPITATION
ACROSS THE AREA THROUGH FRIDAY. A LITTLE DRIER AIR WILL FILTER INTO
MOST OF THE INLAND AREAS ON THURSDAY. THIS WILL ALLOW AFTERNOON
HUMIDITIES TO BE LOWER THAN THE PAST FEW DAYS. HOWEVER THE HUMIDITY
VALUES WILL REMAIN ABOVE CRITICAL VALUES. WE WILL SEE WARMER
AFTERNOON TEMPERATURES THURSDAY AND FRIDAY. WINDS WILL BE GENERALLY
LIGHT. /01

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      76  95  74  95 /  30  10  10  20
PENSACOLA   79  95  76  93 /  20  20  10  20
DESTIN      80  93  77  92 /  20  20  10  20
EVERGREEN   72  95  67  95 /  30  10  10  20
WAYNESBORO  71  94  67  93 /  30  10  10  30
CAMDEN      71  94  67  94 /  30  10  10  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.

&&
Hazardous weather outlook, Jul 11, 12:01 PM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
1201 PM CDT WED JUL 11 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-121100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1201 PM CDT WED JUL 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE
ADJACENT GULF COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WERE DEVELOPING AND MOVING EAST ACROSS
PARTS OF ALABAMA THIS AFTERNOON. THESE WERE DEVELOPING IN ADVANCE OF
AN UPPER LEVEL DISTURBANCE MOVING EAST ACROSS ALABAMA.  SOME STORMS
WILL PRODUCE STRONG WIND GUSTS OF 35 TO 45 MPH...FREQUENT
LIGHTNING...AND LOCALLY HEAVY RAINS.  A FEW STORMS MAY BECOME SEVERE
THIS AFTERNOON...MOSTLY NORTH AND EAST OF A CAMDEN TO BRANTLEY
LINE...PRIMARILY PRODUCING DAMAGING WIND GUSTS.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES DUE TO A
LARGE TIDAL CYCLE AND LIGHT TO MODERATE ONSHORE WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A MODERATE RISK OF RIP CURRENTS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE REQUIRED MAINLY THIS AFTERNOON.

In the hours before

Special weather statement, Jul 11, 3:15 PM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
315 PM CDT WED JUL 11 2007

ALZ056-112045-
CONECUH-
INCLUDING THE CITIES OF...EVERGREEN...
315 PM CDT WED JUL 11 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER CONECUH COUNTY...

AT 311 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER EVERGREEN...AND MOVING SOUTHEAST AT 25 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
PAUL THROUGH 345 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT AND
DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45
MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 11, 5:42 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
542 PM CDT WED JUL 11 2007

ALZ052-061-MSZ075-076-112345-
UPPER MOBILE-WASHINGTON-PERRY-GREENE-
INCLUDING THE CITIES OF...LEAKESVILLE AND CHATOM...
542 PM CDT WED JUL 11 2007

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER WASHINGTON...PERRY...
GREENE COUNTIES AND MOVING TOWARD MOBILE COUNTY...

AT 540 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 5 MILES NORTH OF JORDAN ALABAMA TO 8 MILES
WEST OF HINTONVILLE MISSISSIPPI...AND MOVING SOUTHEAST AT 25 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
VINEGAR BEND...TIBBIE...JONATHAN...SEABOARD...TOPTON AND HAWTHORN
THROUGH 645 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 11, 5:52 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
552 PM CDT WED JUL 11 2007

FLZ005-006-112330-
COASTAL OKALOOSA-INLAND OKALOOSA-
INCLUDING THE CITIES OF...CRESTVIEW...
552 PM CDT WED JUL 11 2007

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER OKALOOSA COUNTY...

AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM CRESTVIEW TO 9 MILES SOUTHWEST OF
GALLIVER...MOVING SOUTHEAST AT 30 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
DEERLAND...VALPARAISO...POSTIL...NICEVILLE AND SEMINOLE THROUGH 630
PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO AROUND 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.
Special weather statement, Jul 11, 6:05 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
605 PM CDT WED JUL 11 2007

FLZ001>004-112330-
COASTAL ESCAMBIA-INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA
ROSA-
605 PM CDT WED JUL 11 2007

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER ESCAMBIA AND SANTA
ROSA COUNTIES...

AT 602 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 6 MILES NORTHWEST OF MILTON TO 6 MILES WEST OF
MOLINO...AND MOVING SOUTHEAST AT 15 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
MILTON...PACE AND COTTAGE HILL THROUGH 630 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 30 TO 40 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 11, 6:25 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
625 PM CDT WED JUL 11 2007

ALZ052-061-062-MSZ076-079-120000-
UPPER BALDWIN-UPPER MOBILE-WASHINGTON-GEORGE-GREENE-
INCLUDING THE CITIES OF...LUCEDALE AND BAY MINETTE...
625 PM CDT WED JUL 11 2007

...A LINE OF STRONG THUNDERSTORMS ARE BEING DETECTED OVER SOUTHERN
GREENE AND WASHINGTON COUNTIES...AND MOVING TOWARD GEORGE AND
NORTHERN MOBILE COUNTIES...

AT 620 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM MCINTOSH TO CITRONELLE TO 10 MILES WEST OF
VERNAL MISSISSIPPI...AND MOVING SOUTHEAST AT 25 MPH.

THE LEADING EDGE OF STORMS AND PROCEEDING OUTFLOW BOUNDARY WINDS
WILL AFFECT AREAS IN AND AROUND...SIDNEY...CALVERT...PINEOLA...
EARLVILLE...MOUNT VERNON...FORT STODDARD...LUCEDALE AND GULFCREST
THROUGH 700 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.